Alert archive / Ohio / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 11, NWS Wilmington, OH

March 11, 20264 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 11, 2026, 10:19 AM EDT for 4 counties in Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2026, 10:19 AM EDT (14:19 UTC)
Expired
Mar 11, 2026, 11:00 AM EDT
In force
41 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Champaign County, OH, Clark County, OH, Hardin County, OH, Logan County, OH

The radar

The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 6:22 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 376 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
522 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
376 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 6:37 AM EDT, 3 hours 42 minutes earlier. Its key messages:

  • 1) A strong storm system will move through the region today bringing the potential for multiple rounds of severe weather, flooding, and gusty winds. 2) Wind gusts up to 30-50 mph expected early Friday morning into the evening. The highest gusts will occur over portions of Western Central / Central Ohio with isolated gusts potentially reaching 55 mph. 3) Warmer and wetter conditions expected Sunday into Monday, potentially transitioning to a rain-snow mix in the early morning hours on Monday. Much colder arrives air Monday and Tuesday.
Area forecast discussion, Mar 11, 6:37 AM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
637 AM EDT Wed Mar 11 2026

.WHAT HAS CHANGED...
Tornado watch issued for eastern/southeastern Indiana, western and
southwestern Ohio, and portions of northern Kentucky.

&&

.KEY MESSAGES...
1) A strong storm system will move through the region today bringing
the potential for multiple rounds of severe weather, flooding, and
gusty winds.

2) Wind gusts up to 30-50 mph expected early Friday morning into the
evening. The highest gusts will occur over portions of Western
Central / Central Ohio with isolated gusts potentially reaching
55 mph.

3) Warmer and wetter conditions expected Sunday into Monday,
potentially transitioning to a rain-snow mix in the early morning
hours on Monday. Much colder arrives air Monday and Tuesday.

&&

.DISCUSSION...
KEY MESSAGE 1) A strong storm system will move through the region
today bringing the potential for multiple rounds of severe weather,
flooding, and gusty winds.

Morning severe threat (updated 630am):
Tornado watch: Given ongoing thunderstorms across southern Illinois
and strengthening low-level shear through the morning hours, a
tornado watch has been issued for the western half of the local area
until noon. Additional expansions eastward are possible with time.
While the watch is out right now, the main threat for the local watch
area (especially eastern/southeastern Indiana) arrives around 9-10 am
and continues eastward until noon. Some thunderstorms are possible
before this time frame, but are not expected to pose a tornado
threat.

Previous discussion...A disorganized line of thunderstorms will be
moving through Indiana around daybreak with additional thunderstorms
developing ahead of it between 4-7am. The line of thunderstorms
approaching from the west will have the potential to reorganize
during the morning hours, with damaging winds the main threat.
However, quick spin up tornadoes will be possible due to favorably
curved hodographs and steepening low level lapse rates. The situation
becomes complicated due to the new thunderstorms, potentially
elevated, developing ahead of the line. This would disrupt attempts
at organized line segments. Nevertheless, these new storms will be
capable of producing large hail as well as damaging winds. The radar
is likely going to be quite complex and crowded throughout the
morning given the above situation.

Afternoon severe threat:
Heading into the afternoon, daytime heating will generate new
thunderstorms ahead of and along the cold front. Any storms that
develop ahead of the front would have the best chance of seeing some
organization if uninterrupted by other storms. All hazards are
possible with these storms, and these would likely pose the best
chance of seeing a more concentrated tornado threat. At this time,
locations along and south of the I-71 corridor stand the best chance
of seeing this type of development. While a bit lower of a threat,
the severe potential will not be completely eliminated until the cold
front passes. This occurs throughout the late afternoon and early
evening.

Wind threat (updated 12:15 am): Confidence has increased that two
periods of non-thunderstorm related wind gusts may reach advisory
level thresholds. The first will come throughout the morning hours as
thunderstorms move through the area. A strong LLJ with 40 to 50 knots
of wind between one and two thousand feet will mix down outside of
thunderstorms. These winds may not last long as the sweep across the
area, and may be sudden in nature following any thunderstorms that
move through. The second period of strong wind gusts will occur
during the afternoon where diurnal mixing ahead of the front will
effectively mix 35 to 45 mph wind gusts. This threat will end as the
cold front moves through, however, wind gusts will still remain
elevated (25-30 mph) and out of the northwest behind the front.

Heavy Rain/flood threat: Given the potential for multiple rounds of
thunderstorms, the heavy rain threat remains, however, the lack in
confidence in one particular area continues to be too low for a flood
watch. Back-building thunderstorms and west to east aligned segments
stand the best chance of producing locally heavy rainfall which may
lead to flooding. HREF does highlight a few localized area of 2-3" so
this will have to be monitored closely, along with the area wide
severe threat.

KEY MESSAGE 2) Wind gusts up to 30-50 mph expected early Friday
morning into the evening. The highest gusts will occur over portions
of Western Central / Central Ohio with isolated gusts potentially
reaching 55 mph.

Guidance continues to bring a compact low pressure through the Great
Lakes on Friday. At this time, enough confidence exists to advertise
advisory levels winds for the majority of the area, primarily north
of the Ohio River. Probs for wind gusts greater than 45 mph are
between 30 to 70 percent from south to north. Gusts over 55 mph are
around 20 percent for west-central Ohio. Have continued to highlight
this in the HWO.

KEY MESSAGE 3) Warmer and wetter conditions expected Sunday into
Monday, potentially transitioning to a rain-snow mix in the early
morning hours on Monday. Much colder arrives air Monday and Tuesday.

ANother strong low pressure moves through the Great Lakes region
Sunday into Monday. Primary threats at this time look to be another
period of gusty winds associated with the low pressure. Otherwise,
some mixed precipitation will be possible, but confidence is too low
to project snowfall amounts this far out. Some snow showers or flurries
are going to linger into Monday. Perhaps the biggest shock to the
system will be the resurgence of cold temperatures Monday and
Tuesday. Temperatures are below normal with feels-like temperatures
in the teens on Monday and Wednesday morning. The coldest conditions
are expected Tuesday morning with feels-like temperatures in the
single digits.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
Thunderstorms are only now beginning to form with moist southwesterly
flow. MVFR CIGs have occurred off an on early this morning and that
will continue throughout the afternoon as multiple rounds of
thunderstorms occur.

The strong low pressure provides periods of gusty winds throughout
the TAF period, including outside the thunderstorm activity.
Southwest winds gusts increase to 25 to 30kts during the late morning
and then peak out between 35 and 40 kts later in the afternoon with
a cold frontal passage. Higher wind gusts are possible inside and
outside of thunderstorm activity. As confidence increases with these
gusts, some adjustments may be necessary this morning.

After the morning convective activity - additional thunderstorms are
expected to develop with continued chances for locally strong wind
gusts. The front is expected to pass thru KDAY around 20/21Z and
thru KILN/KCVG/KLUK around 21Z/22Z and thru KCMH by 23Z. Winds will
shift to the northwest and a brief period of 40 kt wind gusts will be
possible during this time frame of the frontal passage outside of
storms. Thunderstorm chances end with the FROPA but some lingering
showers and northwest wind gusts of 25 to 30 kts continue into early
evening before decreasing overnight. Expect widespread MVFR ceilings
to continue through the night.

OUTLOOK...MVFR ceilings possible into Thursday. Wind gusts above 40
kts possible Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 7 PM EDT this evening for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...Wind Advisory until 7 PM EDT this evening for KYZ089>100.
IN...Wind Advisory until 7 PM EDT this evening for INZ050-058-059-066-
     073>075-080.

&&

DISCUSSION...JDR/McGinnis
AVIATION...McGinnis
Hazardous weather outlook, Mar 11, 4:53 AM EDT, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
453 AM EDT Wed Mar 11 2026

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074-
077>082-088-120900-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Clark-Madison-Licking-Preble-Montgomery-Greene-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
453 AM EDT Wed Mar 11 2026

...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Strong to severe storms are expected today. Damaging winds are the
main threat, but isolated large hail and a few tornadoes are also
possible. Severe threat will end with the cold front passage early
this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Windy conditions are likely during the daytime Friday, with gusts
around 40-45 MPH likely, particularly during the morning and
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

OHZ026-034-035-042>046-051-052-120900-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-
453 AM EDT Wed Mar 11 2026

...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for central Ohio and west central
Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Strong to severe storms are expected today. Damaging winds are the
main threat, but isolated large hail and a few tornadoes are also
possible. Severe threat will end with the cold front passage this
afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Windy conditions are expected during the daytime Friday, with gusts
around 50 MPH likely, particularly during the morning and afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Mar 11, 10:02 AM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1002 AM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     Tstm Wnd Gst     1 NNE Middletown        39.53N 84.39W
03/11/2026  M52 MPH          Butler             OH   AWOS

&&
Local storm report, Mar 11, 10:03 AM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1003 AM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     Tstm Wnd Gst     3 N Springboro          39.59N 84.23W
03/11/2026  E51 MPH          Montgomery         OH   ASOS

            KMGY ASOS.

&&
Local storm report, Mar 11, 10:05 AM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1005 AM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Tstm Wnd Dmg     New Madison             39.97N 84.71W
03/11/2026                   Darke              OH   Trained Spotter

            Greenhouse damaged by winds.

&&
Local storm report, Mar 11, 10:09 AM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1009 AM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     Tstm Wnd Dmg     Sunman                  39.24N 85.10W
03/11/2026                   Ripley             IN   Emergency Mngr

            Power pole down on Meridian Street.

&&
Local storm report, Mar 11, 10:11 AM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1011 AM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Tstm Wnd Dmg     New Madison             39.97N 84.71W
03/11/2026                   Darke              OH   Trained Spotter

            Fences blown over.

&&
Local storm report, Mar 11, 10:14 AM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1014 AM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Tstm Wnd Dmg     2 W Greenville          40.10N 84.67W
03/11/2026                   Darke              OH   Public

            Photo of trees and branches down.

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 11:59 PM EDTWind AdvisoryILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more19 hr
Mar 11, 6:44 AM EDTSpecial Weather StatementILNHamilton31 min
Mar 11, 9:23 AM EDTSevere Thunderstorm WarningILNDarke, Mercer52 min
Mar 11, 9:26 AM EDTSevere Thunderstorm WarningILNDarke, Preble, Shelby49 min
Mar 11, 9:42 AM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Shelby48 min
Mar 11, 9:53 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Miami, Montgomery, Shelby52 min
Mar 11, 10:14 AM EDTTornado WarningILNAuglaize, Logan, Shelby16 min
Mar 11, 1:42 PM EDTAreal Flood AdvisoryILNFairfield, Fayette, Highland, Hocking, Pickaway, Ross3 hr
Mar 11, 1:42 PM EDTSpecial Weather StatementILNFairfield33 min
Mar 11, 1:58 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross47 min
Mar 11, 2:28 PM EDTSevere Thunderstorm WarningILNHocking26 min
Mar 11, 2:29 PM EDTAreal Flood AdvisoryILNBrown, Clermont, Hamilton3 hr
Mar 11, 3:20 PM EDTAreal Flood AdvisoryILNButler, Preble3 hr
Mar 11, 4:10 PM EDTAreal Flood AdvisoryILNButler, Clermont, Hamilton, Warren3 hr
Mar 11, 4:50 PM EDTAreal Flood AdvisoryILNClinton, Fairfield, Fayette, Greene, Highland, Hocking and 2 more3 hr
Mar 11, 5:16 PM EDTFlash Flood WarningILNClinton, Fayette, Highland, Pickaway, Ross3 hr
Mar 11, 5:33 PM EDTAreal Flood AdvisoryILNFairfield, Franklin, Licking3 hr
Mar 11, 5:56 PM EDTSevere Thunderstorm WarningILNAdams, Scioto22 min
Mar 11, 7:23 AM EDTSpecial Weather StatementILNBoone, Carroll, Gallatin37 min
Mar 11, 5:21 PM EDTSpecial Weather StatementILNGreenup24 min
Mar 11, 5:34 PM EDTSpecial Weather StatementILNMason26 min
Mar 11, 6:29 PM EDTSpecial Weather StatementILNCampbell31 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.